Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 76, NWS Cleveland, OH

December 14, 2018

NWS Cleveland, OH issued this small craft advisory at Dec 14, 2018, 3:52 PM EST. It took effect at Dec 15, 2018, 10:00 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2018, 3:52 PM EST (20:52 UTC)
In effect from
Dec 15, 2018, 10:00 AM EST
Expired
Dec 16, 2018, 9:00 AM EST
In force
23 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

116 
WHUS71 KCLE 142052
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
352 PM EST Fri Dec 14 2018

LEZ142>149-150500-
/O.NEW.KCLE.SC.Y.0076.181215T1500Z-181216T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
352 PM EST Fri Dec 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 9 AM EST
SUNDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 10 AM Saturday to 9 AM
EST Sunday.

* WINDS...becoming northeast overnight then increasing to 15 to 20
  knots on Saturday. The northeast winds will persist into Sunday
  morning. 

* WAVES...building to 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
7 follow-up statements
847 
WHUS71 KCLE 150217
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
917 PM EST Fri Dec 14 2018



LEZ142>149-151030-
/O.CON.KCLE.SC.Y.0076.181215T1500Z-181216T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
917 PM EST Fri Dec 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO
9 AM EST SUNDAY...

* WINDS...becoming northeast overnight then increasing to 15 to 25 
  knots on Saturday. The northeast winds will persist into Sunday 
  morning. 

* WAVES...building to 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
307 
WHUS71 KCLE 150831
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
331 AM EST Sat Dec 15 2018

LEZ142>149-151645-
/O.CON.KCLE.SC.Y.0076.181215T1500Z-181216T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
331 AM EST Sat Dec 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 9 AM EST SUNDAY...

* WINDS...Northeast 10 to 20 knots with gusts up to 30 knots.

* WAVES...1 to 3 feet building to 3 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
875 
WHUS71 KCLE 151459
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
959 AM EST Sat Dec 15 2018

LEZ142>149-152300-
/O.CON.KCLE.SC.Y.0076.181215T1500Z-181216T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
959 AM EST Sat Dec 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY...

* WINDS...Northeast 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
599 
WHUS71 KCLE 152104
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
404 PM EST Sat Dec 15 2018

LEZ142>149-160515-
/O.CON.KCLE.SC.Y.0076.000000T0000Z-181216T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
404 PM EST Sat Dec 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY...

* WINDS...Northeast 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
804 
WHUS71 KCLE 160226
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
926 PM EST Sat Dec 15 2018

LEZ142>149-161030-
/O.CON.KCLE.SC.Y.0076.000000T0000Z-181216T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
926 PM EST Sat Dec 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY...

* WINDS...Northeast 15 to 20 knots with gusts up to 30 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
611 
WHUS71 KCLE 160820
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
320 AM EST Sun Dec 16 2018

LEZ142>149-161400-
/O.CON.KCLE.SC.Y.0076.000000T0000Z-181216T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
320 AM EST Sun Dec 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WINDS...Northeast 10 to 15 knots with gusts up to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
701 
WHUS71 KCLE 161402
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
902 AM EST Sun Dec 16 2018



LEZ142>149-161515-
/O.EXP.KCLE.SC.Y.0076.000000T0000Z-181216T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
902 AM EST Sun Dec 16 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds will settle into the 5 to 15 knot range today with waves
subsiding to 1 to 3 feet. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 3:49 PM EST, 3 minutes earlier.

Area forecast discussion, Dec 14, 3:49 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
349 PM EST Fri Dec 14 2018

.SYNOPSIS...
A cold front positioned from southwest Ontario Canada and
across northwest Ohio will slowly sink further into northern
OH/northwest PA tonight. Low pressure across the lower
Mississippi River Valley will slowly move northeast reaching the
Ohio Valley by Saturday night. This low will then continue east
to off the Mid-Atlantic coast by Sunday night. A cold front
will then move across the Great Lakes region on Sunday night
into Monday. High pressure will build across the area for the
middle of next week.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Little change for the forecast for the near term. Still just
fine tuning the northern extent of the steadier rain shield.
Temperatures overachieved today and reached into the lower and
mid 50s with a bit of added sun that stuck around longer.

Expect fair conditions to continue through the evening and
really do not have anything more than a slight chance well
south of US 30 for much of the night. The low makes its closest
approach to the Ohio Valley Saturday evening and at that point
bringing the precip chances to its furthest north position.

Expect lows in the mid/upper 30s both night. As far as highs go
Saturday, guidance is hinting at another day of locations
hitting 50, but took a slightly conservative route with the
northeast flow expected across the area.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Low pressure will be passing to the south of the region on
Sunday with rain chances slowly ending from west to east through
the evening. The region should be between storm systems Sunday
night with quiet weather. The next trough axis to cross the
central Great Lakes looks to be by midday on Monday with some
lake effect rain to snow possible into Monday night. Some light
accumulations may occur Monday night across NE Ohio into NW PA.

Highs Sunday should be in thu 40s but will drop to near 30 by Monday
morning. Highs Monday will be cooler with highs in the middle
30s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
High pressure will take control of the region on Tuesday with
dry conditions. The high will shift off the Middle Atlantic
Coast Tuesday night but the region should remain dry into at
least Wednesday night as the next storm system moves into the
Upper Great Lakes. Timing between the models is uncertain on how
soon the rain will start on Thursday into Friday so have only
gone with chance POP's.

Cool on Tuesday with highs mostly in the 30s. Warmer Wednesday
into Thursday with highs into the 40s on Thursday. If the upper
trough passes by Friday it will be cooler with highs dipping
back into the 30s.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
The area is largely VFR with the exception of TOL which is on
the edge of the MVFR/IFR shield of cloud cover. Expect MVFR to
develop tonight with some IFR possible. Overall confidence is
low on timing and areal coverage. Some rain will slowly be
encroaching from the south reaching MFD in the afternoon. Wind
across the northern terminals will come around to the northeast
while southern terminals will go light/variable.

OUTLOOK...Periods of non-VFR cigs/vsbys expected through the
weekend with rain. Non-VFR possible across far northeast
OH/northwest PA Monday into Tuesday.

&&

.MARINE...
Low pressure will gradually shift northward to the Ohio River
Valley on Saturday. As it does winds will shift to the northeast
overnight increasing through Saturday morning. Winds should
increase enough to by mid morning on Saturday to build waves to
3 to 5 feet across much of the nearshore waters. Winds will
remain high enough to keep this height of waves going into
Sunday morning. There will then be a lull between storm systems
Sunday night. However by early Monday morning southwest winds
will be on the increase. A trough will pass by Monday afternoon
and continue into Monday night with northwest winds increasing
in its wake. So another small craft advisory may be needed.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 10 AM Saturday to 9 AM EST Sunday
     for LEZ142>149.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...Mullen
LONG TERM...Mullen
AVIATION...Oudeman
MARINE...Mullen
Hazardous weather outlook, Dec 14, 4:28 AM EST, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
428 AM EST Fri Dec 14 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-150930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
428 AM EST Fri Dec 14 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.